MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31657046l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a qdot micro catheter and suffered a cardiac perforation which required surgical intervention and prolonged hospitalization.The report indicated that after isolating the pulmonary veins and left atrial posterior wall, there was a pericardial effusion noted.The patient started having "blood pressure problems" (noted by anesthesia), and intracardiac echocardiography (ice) imaging (stryker soundstar) was used to discover the effusion.A pericardiocentesis was performed, but this did not resolve the issue.The patient was taken to surgery for repair on posterior wall of left atrium.The last known patient status was stable.The additional information received indicated that a 5cm cardiac perforation was confirmed during surgery on the roof by left superior pulmonary vein (lspv).The physician¿s opinion on the cause of this adverse event was not biosense webster, inc.(bwi) product malfunction, but procedure afib, and patient condition (went home).The outcome of the adverse event was that the patient recovered.The patient required extended hospitalization because of heart surgery and was in the hospital for a week longer.The procedural act was >350.One catheter exchange occurred during the procedure.Two transseptal puncture sites were performed during the procedure with product information unavailable.The physician uses a baylis transseptal needle.Radiofrequency (rf) ablation strategy was performed during this procedure and unknown total lesions.No evidence of a steam pop.The flow setting was used was qdot micro with standard settings.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages observed on biosense webster equipment during the procedure.The force visualization features used were graph, dashboard, vector, and visitag.The visitag module parameters for stability used were range 3, time 3, fot 25, and tag size 3.No additional filter was used with the visitag.The color option used prospectively was fti.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23970862
Report Number2029046-2026-00021
Device Sequence Number10758046
Product Code OAE
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250620(17)280619(10)31657046L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31657046L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Initial Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLIS TRANSEPTAL NEEDLE.; CARTO 3 SYSTEM.; STRYKER SOUNDSTAR.; UNK_NGEN RF GENERATOR.; UNK_OCTARAY NAV.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age75 YR
Patient SexMale
Patient RaceWhite